Volume 24, Number 1, January–March 2018
|Page(s)||25 - 43|
|Published online||28 September 2017|
Existence, regularity and structure of confined elasticae
1 Institut Camille Jordan, Université Lyon 1, 43, Boulevard du 11 novembre 1918, 69622 Villeurbanne cedex, France.
2 Dipartimento di Matematica, Università di Pisa, Largo Bruno Pontecorvo 5, 56127 Pisa, Italy.
Received: 23 June 2016
Revised: 15 October 2016
Accepted: 17 November 2016
We consider the problem of minimizing the bending or elastic energy among Jordan curves confined in a given open set Ω. We prove existence, regularity and some structural properties of minimizers. In particular, when Ω is convex we show that a minimizer is necessarily a convex curve. We also provide an example of a minimizer with self-intersections.
Mathematics Subject Classification: 49J52 / 49N60 / 49Q10 / 53A04
Key words: Minimization / confined curves / elastic energy / bending energy
© EDP Sciences, SMAI 2017
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.